Flood, Dauphin
- When
- June 26, 7:00 AM EST to June 30, 9:00 AM EST
- Where
- Dauphin County, Middletown
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.415, -76.779 (the zone’s center; the record gives no point)
Heavy rain caused Swatara Creek at Middletown to flood. 6 feet at 07:00 EST on the 29th, then fell back below flood stage at 09:00 EST on the 30th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Heavy rain caused Swatara Creek at Middletown to flood. The creek exceeded flood stage of 11.0 feet at 07:00 EST on the 26th, crested at 20.6 feet at 07:00 EST on the 29th, then fell back below flood stage at 09:00 EST on the 30th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 26, 2:25 AM EST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 325 AM EDT MON JUN 26 2006 .SYNOPSIS... EXTREME FLASH FLOOD THREAT FOR TODAY WITH APPROACH OF ANOMALOUS 850 MB JET TAPPING 2.00+ PWATS IN A RICH TROPICAL MOISTURE PLUME SOURCED FROM THE EASTERN CARIBBEAN. SREFS DEPICTING 850 MB WIND ANOMALIES OF +3 TO +4 STANDARD DEVIATIONS COMBINED WITH PWAT ANOMALIES OF +2 TO +3 S.D. ANOMALOUS 850 MB JET WILL ENHANCE CONVERGENCE ALONG THE QUASI- STATIONARY BOUNDARY DRAPED ACROSS CENTRAL PA...PRODUCING TRAINING CONVECTIVE CLUSTERS WITH LOCALLY HEAVY RAINFALL AND LIKELY WIDESPREAD FLASH FLOODING ACROSS THE SOUTH CENTRAL AND CENTRAL MOUNTAIN REGIONS TODAY INTO TONIGHT. THIS IS PERHAPS THE MOST POTENT SYNOPTIC SETUP FOR FLOODING IVE EVER SEEN OVER CENTRAL PA THAT HAS NOT BEEN ASSOCIATED WITH A (DECAYING) TROPICAL CYCLONE...WE WILL HAVE OUR HANDS FULL. && .SHORT TERM /TODAY THROUGH TONIGHT/... GFS/NAM IN STRONG AGREEMENT REGARDING OVERALL FEATURES FOR THIS 24 HOUR PERIOD. BETWEEN 12 AND 18 UTC...BOTH BRING A HIGHLY ANOMALOUS 40-45 KT 850 MB JET NWD THROUGH EASTERN PA...SHARPENING THE CONVERGENCE ZONE THROUGHOUT THE CENTRAL AND SOUTH CENTRAL MOUNTAIN REGION. EVIDENCE OF THIS ALREADY BEING SEEN OVER NRN VIRGINIA HEADING INTO S CENTRAL PA LAST HOUR OR SO. FORESEE LITTLE MOVEMENT TO THIS CONVERGENCE ZONE THROUGHOUT THE DAY AND INTO THIS EVENING... SUGGESTING VERY HIGH FLASH FLOODING POTENTIAL FOR A LARGE PORTION OF THE CENTRAL AND SOUTH CENTRAL MOUNTAINS TODAY. MEANWHILE...WITH THE 2.00+ PWATS PERSISTING ACROSS EASTERN PORTIONS OF MY CWA AND ADDITIONAL TROPICAL VORT MAXES LIFTING NORTHWARD THROUGH THE SUB TROPICAL PLUME AS PER WV IMAGERY...WILL ABSOLUTELY KEEP MY EASTERN COUNTIES IN FLASH FLOOD WATCHES FOR TODAY AND TONIGHT...AND HAVE THUS EXPANDED THE EXISTING WATCH TO INCLUDE THE LOWER SUSQ. AS WELL AS MY REMAINING TWO NORTHWEST COUNTIES (WARREN AND MCKEAN) INTO THE WATCH WITH BEST CONVERGENCE APPROACHING THOSE AREAS TODAY AND LINGERING TONIGHT. THE STORY REMAINS THE SAME TONIGHT WITH CONTINUED STRONG CONVERGENCE ZONE LOCKED IN PLACE OVER CENTRAL PA WITH HIGH MOISTURE CONTENT (PWATS +2 TO +3 S.D. ABOVE NORMAL). && .LONG TERM /TUESDAY THROUGH SUNDAY/... FLASH FLOOD THREAT WILL REMAIN HIGH TIL MIDWEEK WHEN INCREASED WESTERLIES ARRIVE AROUND BASE OF UPPER TROF DIGGING INTO THE WRN GLAKS TUESDAY AFTERNOON AND EVENING. GFS/NAM IN AGREEMENT ON THIS SCENARIO AS WELL...HOPEFULLY NUDGING THE ANOMALOUSLY MOIST SUBTROPICAL PLUME BACK OFFSHORE TUESDAY NIGHT AND WEDNESDAY AND REDUCING THE FLOOD THREAT. GFS CONTS TO HINT THAT A WEAK FRONT WILL DROP ACROSS THE REGION LATER THURSDAY PRODUCING SCATTERED CONVECTION. NO CHANGES BEYOND DAY 3 THIS MORNING. && .AVIATION... WHAT YOU SEE IS WHAT YOU GET...POOR FLYING CONDITIONS WILL CONTINUE THROUGH THIS FORECAST PERIOD AS THE REGION REMAINS EMBEDDED IN VERY MOIST SOUTHERLY IN A STAGNANT WEATHER PATTERN. WIDESPREAD MVFR VISIBILITIES IN FOG AND RAIN UNDER MAINLY IFR CEILINGS WILL BE MAINTAINED INTO TUESDAY MORNING AS WAVES OF RAIN AND SOME THUNDERSTORMS CONTINUE TO LIFT NORTH THROUGH PENNSYLVANIA. WHEN IT IS NOT RAINING...AREAS OF FOG AND DRIZZLE WILL BE PREVALENT. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR PAZ004>006-010>012-017>019-024>028- 033>037-041-042-045-046-049>053-056>059-063>066 UNTIL 8 PM TUESDAY. && SYNOPSIS... SHORT TERM...DEVOIR LONG TERM...DEVOIR AVIATION...GARTNER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 439 AM EDT MON JUN 26 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-270845- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 439 AM EDT MON JUN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF CENTRAL PENNSYLVANIA TODAY AND TONIGHT. WIDESPREAD RAINFALL OF 1 TO 3 INCHES IS EXPECTED WITH LOCALLY HEAVIER AMOUNTS UP TO 4 OR 5 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING FOR ALL OF CENTRAL PENNSYLVANIA. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE SEND US YOUR RAINFALL REPORTS...ALONG WITH ANY FLOODING ALONG STREAMS.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518098.